# SDR CA190227015

- Difficulty date: February 26, 2019
- Submitted: August 14, 2020
- Operation: General aviation
- Make and model: Cessna 750
- Aircraft time: 4,385 hours
- Engine: Allsn AE3007C
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: LR55385
- Condition: Failed
- Location: Fuel Boost
- Part time: 989 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) REPLACING APU FUEL FILTER ON SCHEDULED TASK. THE FILTER AND FUEL IN THE FILTER BOWL WAS BLACK, AND VERY DIRTY, WITH PARTICLES FLOATING IN IT. ON INVESTIGATION WE ALSO PULLED THE ENGINE FUEL FILTERS AND FOUND THE LH ENGINE FILTER WAS AS DIRTY AS THE APU FILTER. HOWEVER, THE RH FUEL FILTER WAS CLEAN. WE SENT A SAMPLE OF THE FUEL TO LOCAL LAB, AND THEY ADVISE THERE IS CARBON IN THE FUEL.  ALSO COMPLETED A FUEL SAMPLE TO CHECK FOR MICROBIAL GROWTH, AND NONE WAS FOUND. THE AIRCRAFT MAINTENANCE MANUAL DOES HAVE A SECTION FOR CONTAMINATED FUEL AMM REV 51 28-00-02. BUT THERE IS NO REFERENCE TO CARBON IN FUEL FOR THAT SECTION. CONTACTED AIRCRAFT MANUFACTURER TECH SUPPORT, AND THEY ADVISED THAT THE IN-WING FUEL BOOST PUMP COULD BE FAILING. THE FUEL PUMPS ON THESE AIRCRAFT ARE WET SUMP COMMUTATOR DESIGN, AND IF THE MOTOR IS COMING APART IT MAY PUT CARBON IN THE FUEL.   IT DOES MAKE SENSE BOTH THE APU AND LH ENGINE FILTER ARE DIRTY, SINCE THE LH BOOST PUMP THAT FEEDS BOTH APU AND ENGINE. AND THE RH FILTER SHOWS NO SIGNS OF CONTAMINATION.   ON RESEARCH THE LH FUEL BOOST PUMP HAS BEEN REPLACED WITH OVERHAULED UNIT DEC 15, 18 AND CURRENTLY HAS 33.9 FLIGHT HOURS ON IT. THE APU FUEL FILTER HAS 989 FLIGHT HOURS ON IT.   AT THIS TIME, WE HAVE REPLACED ALL THE FUEL FILTERS, AND HAVE PUT A SELF IMPOSED 25 HOUR RE-INSPECT ON THE FILTERS TO CHECK THEM AGAIN. WE WILL SEE IF THIS CLEARS UP, OR IF THE FILTERS REMAIN CONTAMINATED.
